Alert archive / Tennessee / Flash Flood Warnings in 2009
Flash Flood Warning 48, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 15, 2009, 6:46 PM CDT for Humphreys County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2009, 6:46 PM CDT (23:46 UTC)
- Expired
- Jul 15, 2009, 9:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Humphreys County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOHX 152346
FFWOHX
TNC085-160245-
/O.NEW.KOHX.FF.W.0048.090715T2346Z-090716T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
646 PM CDT WED JUL 15 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN HUMPHREYS COUNTY IN MIDDLE TENNESSEE...
* UNTIL 945 PM CDT
* AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS NEAR AND JUST SOUTH NEW
JOHNSONVILLE...AND BETWEEN BIRDSONG MARINA AND NEW JOHNSONVILLE
...MOVING SOUTHEAST AT 10 MPH. DOPPLER RADAR INDICATES THAT UP TO
3 INCHES OF RAINFALL HAS FALLEN OVER THESE AREAS OVER THE PAST
30 MINUTES.
* THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR...
RURAL SOUTHWESTERN HUMPHREYS COUNTY AT 650 PM CDT
RURAL SOUTHERN HUMPHREYS COUNTY AT 700 PM CDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3604 8799 3608 8796 3592 8777 3592 8792
3594 8793 3594 8797 3594 8799 3598 8800
$$
31/JBWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 6:10 PM CDT, 36 minutes earlier.
Area forecast discussion, Jul 15, 6:10 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 610 PM CDT WED JUL 15 2009 .AVIATION DISCUSSION(00Z)... ISOL ACTIVITY DECREASING OVER THE AREA EXCEPT 40 MI WEST OF NASHVILLE OVER BENTON AND HUMPHREYS COUNTIES. TRAJECTORIES SHOULD CARRY THAT ACTIVITY SOUTH OF BNA HOWEVER. UPSTREAM...BAND OF STRONG TO SVR TSTMS OVER MO BOOTHEAL MOVING EASTWARD TONIGHT. DEW POINTS AND INSTABILITY HIGH ENOUGH TO KEEP THE ACTIVITY GOING. WILL INCLUDE TEMPO GROUPS FOR BNA AND CSV FOR THE 04-10Z TIMEFRAME. WILL GO WITH VCTS FOR THE AFTERNOON ON THU. .DISCUSSION... EXPECT SCATTERED SHOWERS/TSTMS THROUGH THE AFTERNOON ESPECIALLY PLATEAU AND ACROSS NORTHERN MIDDLE TN. OUTFLOW BOUNDARY HAS PULLED UP NEAR KY/TN BORDER WITH NEW DEVELOPMENT BEGINNING TO FIRE IN THE LAND BETWEEN THE LAKES AREA. THERE IS GOOD WARM ADVECTION FROM THE SOUTHWEST RUNNING UP AGAINST THE BOUNDARY. MID-LEVEL LAPSE RATES ARE WEAK ACROSS WESTERN MIDDLE TN AT THIS TIME. INSTABILITY CONTINUES TO INCREASE THIS AFTERNOON ACROSS WESTERN MIDDLE TENNESSEE AND BACK ACROSS WEST TENNESSEE INTO EASTERN ARKANSAS. COLD FRONT AT MID-AFTERNOON EXTENDS FROM LAKE MICHIGAN DOWN THROUGH CENTRAL ILLINOIS AND ACROSS CENTRAL MISSOURI INTO NORTH CENTRAL OKLAHOMA. EXPECT FRONT TO WORK DOWN INTO WESTERN KY BY DAYBREAK AS WEAK LOW MOVES UP THE FRONT. BELIEVE WE WILL SEE THUNDERSTORM ACTIVITY HERE IN MIDDLE TN IN THE OVERNIGHT HOURS ESPECIALLY WEST OF INTERSTATE 65. FRONTAL BOUNDARY STALLS ACROSS MIDDLE TN THURSDAY INTO FRIDAY SO EXPECT SHOWERS/TSTMS WITH SOME LOCALLY HEAVY RAINFALL POSSIBLE. DEEP UPPER LOW OVER THE GREAT LAKES REGION WILL KEEP MID STATE IN UPPER TROUGH THROUGH THE WEEKEND AND A GOOD PART OF THE UPCOMING WORK WEEK. THIS WILL KEEPS TEMPS BELOW SEASONAL NORMALS BEGINNING WITH SATURDAY AND CONTINUING THROUGH ABOUT MID WEEK. RECORD LOWS COULD BE APPROACHED SUNDAY...MONDAY AND TUESDAY MORNINGS. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 73 86 69 86 / 60 60 40 40 CLARKSVILLE 71 85 68 84 / 60 60 40 30 CROSSVILLE 67 81 65 82 / 50 60 40 40 COLUMBIA 72 88 70 86 / 60 60 40 40 LAWRENCEBURG 72 89 71 86 / 50 60 40 40 WAVERLY 71 86 69 85 / 60 60 40 30 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Jul 15, 2:15 PM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 215 PM CDT WED JUL 15 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-161130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 215 PM CDT WED JUL 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THE STORM PREDICTION CENTER HAS PLACED MOST MIDDLE TENNESSEE IN A SLIGHT RISK OF SEVERE THUNDERSTORMS. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS AREA DURING THE AFTERNOON AND EVENING HOURS. THE MAIN HAZARD WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS...LARGE HAIL AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS AN INCREASED CHANCE OF STRONG TO SEVERE WEATHER AGAIN THURSDAY AND THURSDAY NIGHT...AS A COLD FRONT MOVES INTO THE REGION. SEVERE STORMS COULD PRODUCE INTENSE RAINFALL...WIND GUSTS TO 60 MPH AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY INTO THIS EVENING...AND AGAIN THURSDAY AFTERNOON AND EARLY THURSDAY EVENING. 72/MED
In the hours before
Special weather statement, Jul 15, 1:58 PM CDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 158 PM CDT WED JUL 15 2009 TNZ005>007-152000- MONTGOMERY-ROBERTSON-STEWART- 158 PM CDT WED JUL 15 2009 ...STRONG THUNDERSTORMS WILL AFFECT PARTS OF MONTGOMERY...ROBERTSON AND STEWART COUNTIES... AT 154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF THUNDERSTORMS...SOME STRONG...IN THE LAND BETWEEN THE LAKES AREA. THESE STORMS ARE MOVING EAST SOUTHEAST AT 15 MPH...AND WILL LIKELY AFFECT AREAS BETWEEN DOVER...CLARKSVILLE...AND SPRINGFIELD BY 300 PM THE STRONGER STORMS WILL PRODUCE BRIEF HEAVY DOWNPOURS...WIND GUSTS OF 30 TO 40 MPH...DANGEROUS LIGHTNING STRIKES...AND POSSIBLY SMALL HAIL. 19
Special weather statement, Jul 15, 2:44 PM CDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 244 PM CDT WED JUL 15 2009 TNZ005-006-152045- MONTGOMERY-STEWART- 244 PM CDT WED JUL 15 2009 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR WESTERN AND CENTRAL MONTGOMERY COUNTY UNTIL 330 PM... ...A LINE OF STRONG THUNDERSTORMS WILL ALSO AFFECT STEWART COUNTY BETWEEN NOW AND 330 PM... AT 238 PM CDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM JUST NORTH OF CLARKSVILLE...TO DOVER...AND WAS MOVING EAST SOUTHEAST AT 15 MPH. THESE STORMS WILL PRODUCE FREQUENT...AND DANGEROUS...LIGHTNING...BRIEF WIND GUSTS TO 30 TO 40 MPH...HEAVY DOWNPOURS...AND POSSIBLY HAIL. 19
Local storm report, Jul 15, 4:35 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
435 PM CDT WED JUL 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM TSTM WND DMG 7 SW CLARKSVILLE 36.49N 87.44W
07/15/2009 MONTGOMERY TN LAW ENFORCEMENT
TREES DOWN
&&
21Local storm report, Jul 15, 4:50 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
450 PM CDT WED JUL 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG KINGSTON SPRINGS 36.10N 87.10W
07/15/2009 CHEATHAM TN LAW ENFORCEMENT
TREE DOWN
&&
21Special weather statement, Jul 15, 5:04 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 504 PM CDT WED JUL 15 2009 TNZ022-024-025-056-057-059-060-152300- BENTON-DICKSON-HICKMAN-HUMPHREYS-MAURY-PERRY-WILLIAMSON- 504 PM CDT WED JUL 15 2009 ...ISOLATED THUNDERSTORMS...SOME STRONG...WILL AFFECT PARTS OF BENTON...DICKSON...HICKMAN...HUMPHREYS...MAURY...PERRY AND WILLIAMSON COUNTIES... AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED ISOLATED THUNDERSTORMS OVER PARTS OF WESTERN MIDDLE TENNESSEE. SOME WERE STRONG...INCLUDING THOSE JUST WEST OF FRANKLIN...AND OVER EASTERN PARTS OF HUMPHREYS COUNTY. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING BRIEF WIND GUSTS OF 40 TO 50 MPH...AS WELL AS TORRENTIAL DOWNPOURS...DANGEROUS LIGHTNING STRIKES...AND POSSIBLY HAIL. 19
Local storm report, Jul 15, 6:46 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
646 PM CDT WED JUL 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 13 S CAMDEN 35.88N 88.10W
07/15/2009 BENTON TN LAW ENFORCEMENT
TREE DOWN
&&
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 2:34 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 43 min |
| Jul 15, 2:35 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 41 min |
| Jul 15, 2:52 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 23 min |
| Jul 15, 3:34 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery | 41 min |
| Jul 15, 4:18 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Williamson | 42 min |
| Jul 15, 5:33 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys, Perry | 42 min |
| Jul 15, 5:52 PM CDT | Flash Flood Warning | OHX | Benton | 3 hr |
| Jul 15, 6:23 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 37 min |
| Jul 15, 6:29 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 31 min |
Nearby
Flash Flood Warnings in Tennessee, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.